MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE W/BTL STANDS 1CT EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc that her pump in style breast pump fell and now it is not pumping right.On (b)(6) 2023, the customer called back and alleged that her pump in style breast pump now has low suction and alleged that she developed mastitis twice, once in november and again in december; but was not sure if it was from the pump.Additionally, the customer alleged that she did seek medical attention.The customer also alleged that she tried to use the battery pack and it created smoke.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including confirming no milk backup had occurred; verifying correct kit components were being used and washed according to our instructions for use and disassembled, inspected, cleaned and/or reassembled kit and tubing set.Also verifying user was not washing or drying tubing on pump.The troubleshooting did not resolve the issue.A replacement device and tubing were sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 02/24/2023, the customer indicated that she developed mastitis in november, and it went away and came back again two weeks later in december.The customer indicated that she was on three different antibiotics that were prescribed by her doctor.She indicated that the replacement pump was working ok but she still has to manually express after each session.Additionally, she indicated the mastitis was resolved.The customer also indicated that when she tried using the battery pack, a piece that hold the batteries on place kept popping out while she was using duracell batteries at the time it smoked.The device was returned and evaluated on 02/27/2023, the device powered on with the customer¿s and lab transformer.The customer¿s pump powered on with the lab battery pack using lab batteries.It was identified in the evaluation that the customer¿s battery pack had damaged contacts, damaged dc jack and a damaged pc board.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE W/BTL STANDS 1CT EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16476953
Report Number1419937-2023-00010
Device Sequence Number7401026
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000068697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2023
Distributor Facility Aware Date02/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale